Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Aug 7, 2012, 3:52 PM CDT for Collin County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 3:52 PM CDT (20:52 UTC)
- Expired
- Aug 7, 2012, 4:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Fort Worth, TX
County Collin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 116 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 860 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1965 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
674
WWUS84 KFWD 072052
SPSFWD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
352 PM CDT TUE AUG 7 2012
TXZ104-072115-
COLLIN TX-
352 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN COLLIN COUNTY
AT 352 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTHEAST OF MCKINNEY...MOVING SOUTH AT
5 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ANNA...FARMERSVILLE AND
PRINCETON.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3340 9656 3340 9639 3334 9638 3335 9633
3335 9629 3314 9629 3318 9657 3341 9658
3341 9656
TIME...MOT...LOC 2052Z 000DEG 5KT 3332 9644
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:38 PM CDT, 14 minutes earlier.
Area forecast discussion, Aug 7, 3:38 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 338 PM CDT TUE AUG 7 2012 .DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS PARTS OF NORTH TEXAS AGAIN TODAY WITH A THREAT FOR DAMAGING DOWNBURST WINDS UP TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS. EXPECT THIS ACTIVITY TO CONTINUE INTO THE EVENING HOURS WITH MOST OF THE ACTIVITY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. SIMILAR ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED AGAIN TOMORROW AS NORTH TEXAS REMAINS IN DIFFLUENT NORTH FLOW ALOFT BETWEEN AN UPPER LEVEL RIDGE TO OUR WEST AND A DEVELOPING TROUGH TO OUR NORTH AND NORTHEAST. ON WEDNESDAY NIGHT...A COMPLEX OF STORMS MAY DEVELOP ACROSS EASTERN OKLAHOMA IN ASSOCIATION WITH THE UPPER LEVEL TROUGH. THE MEAN STORM MOTION WITH THIS COMPLEX COULD TRACK THE SYSTEM ACROSS OUR NORTHEASTERN COUNTIES EARLY THURSDAY MORNING. AS THE UPPER LEVEL TROUGH MOVES DOWN THE PLAINS IT WILL BRING A FRONT WITH IT. THE FRONTAL BOUNDARY WILL MOVE INTO OUR CWA DURING THE DAY ON THURSDAY AND LIKELY SERVE AS A FOCUS FOR STORM DEVELOPMENT. THE EXACT LOCATION OF THE FRONTAL BOUNDARY ON THURSDAY IS DIFFICULT TO DETERMINE AT THIS TIME BUT IT APPEARS THE BEST CHANCES FOR RAIN WILL BE ACROSS THE EASTERN AND SOUTHEASTERN COUNTIES. THE MODELS WANT TO RETREAT THE FRONT A LITTLE ON THURSDAY NIGHT AND THEN PUSH IT THROUGH THE ENTIRE CWA ON FRIDAY. AS THE FRONT MOVES THROUGH...DRIER AIR WILL FILTER INTO THE REGION...ENDING RAIN CHANCES FOR THE NEXT SEVERAL DAYS. HOWEVER...WILL CARRY A SLIGHT CHANCE FOR RAIN FRIDAY AFTERNOON AND EVENING ACROSS THE FAR SOUTH AND SOUTHEASTERN COUNTIES WHO WILL STILL BE AHEAD OF THE FRONT. OVER THE WEEKEND...THE UPPER LEVEL RIDGE WILL BUILD BACK OVER THE REGION BUT WILL STILL BE CENTERED WEST OF NORTH TEXAS. THE ECMWF INDICATES THE POTENTIAL FOR AN MCS TO MOVE INTO OKLAHOMA ON SATURDAY BUT WILL LIKELY DISSIPATE BEFORE IT REACHES THE RED RIVER. HOWEVER...IF THIS SCENARIO DOES DEVELOP...REMNANTS FROM THIS COMPLEX COULD BRING A CHANCE FOR RAIN TO MAINLY THE NORTHERN PORTIONS OF NORTH TEXAS ON SATURDAY. WITH THE UPPER LEVEL RIDGE STILL CENTERED WEST OF THE REGION ON SUNDAY...ANOTHER MCS COULD POSSIBLY DEVELOP NORTH OF THE REGION. EARLY NEXT WEEK...THE UPPER LEVEL RIDGE WILL BECOME CENTERED OVER THE REGION AND A DRY FORECAST CONTINUES INTO AT LEAST THE EARLY PART OF NEXT WEEK. HOT TEMPERATURES WILL CONTINUE THROUGH TOMORROW BUT THEN WE WILL SEE SOME RELIEF AS THE FRONT MOVES THROUGH THE REGION. TEMPERATURES OVER THE WEEKEND WILL GENERALLY BE IN THE 90S WITH SOME SPOTS AROUND 100 DEGREES. HOWEVER...THE TRIPLE DIGIT TEMPERATURES WILL RETURN NEXT WEEK AS THE UPPER LEVEL RIDGE CENTERS OVER THE REGION. 82/JLD && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 80 104 79 100 78 / 30 20 20 30 20 WACO, TX 77 103 77 100 78 / 20 20 20 30 20 PARIS, TX 75 99 74 97 75 / 30 20 20 30 20 DENTON, TX 79 102 78 99 76 / 30 20 20 20 20 MCKINNEY, TX 79 101 77 99 76 / 30 20 20 30 20 DALLAS, TX 84 104 80 100 79 / 30 20 20 30 20 TERRELL, TX 80 101 78 98 77 / 30 20 20 30 20 CORSICANA, TX 77 102 77 98 77 / 20 20 20 30 20 TEMPLE, TX 75 101 75 99 76 / 20 20 20 30 20 MINERAL WELLS, TX 78 103 75 101 76 / 20 20 20 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 58/82
Hazardous weather outlook, Aug 7, 3:48 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 348 PM CDT TUE AUG 7 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 348 PM CDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH THIS EVENING...WITH THE BEST CHANCES BEING ALONG AND NORTH OF A COMANCHE TO CANTON LINE. A FEW STORMS MAY PRODUCE DAMAGING DOWNBURST WINDS IN EXCESS OF 60 MPH AND HAIL LARGER THAN 1 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS NORTH TEXAS THROUGH THURSDAY EVENING. SOME LOW CHANCES WILL LINGER INTO FRIDAY AND FRIDAY EVENING ALONG AND SOUTH OF A GOLDTHWAITE...TO ATHENS LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY REQUESTED THROUGH 9 PM...MAINLY NORTH OF A COMANCHE TO CANTON LINE.
In the hours before
Special weather statement, Aug 7, 3:27 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
327 PM CDT TUE AUG 7 2012
TXZ092-093-072100-
GRAYSON TX-COOKE TX-
327 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN COOKE COUNTY
NORTHWESTERN GRAYSON COUNTY
AT 325 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTH OF WHITESBORO...MOVING SOUTH AT 10
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CALLISBURG...WHITESBORO AND
WILLIS.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3393 9689 3389 9689 3386 9686 3388 9684
3387 9681 3356 9682 3361 9714 3385 9705
3385 9703 3389 9699 3395 9700
TIME...MOT...LOC 2025Z 010DEG 8KT 3385 9693Special weather statement, Aug 7, 3:27 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
327 PM CDT TUE AUG 7 2012
TXZ102-072100-
WISE TX-
327 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN WISE COUNTY
AT 327 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTH OF DECATUR...MOVING SOUTH AT 10
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE AURORA...BOYD AND
COTTONDALE.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3321 9747 3299 9740 3299 9773 3300 9775
3323 9769
TIME...MOT...LOC 2027Z 005DEG 7KT 3313 9759Special weather statement, Aug 7, 3:37 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 337 PM CDT TUE AUG 7 2012 TXZ102-103-072100- DENTON TX-WISE TX- 337 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN DENTON COUNTY NORTHEASTERN WISE COUNTY AT 337 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES EAST OF DECATUR...MOVING SOUTH AT 10 MPH. PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3311 9723 3312 9749 3342 9751 3342 9726 TIME...MOT...LOC 2037Z 004DEG 7KT 3325 9737
Special weather statement, Aug 7, 3:51 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
351 PM CDT TUE AUG 7 2012
TXZ104-072115-
COLLIN TX-
351 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN COLLIN COUNTY
AT 351 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTHEAST OF MCKINNEY...MOVING SOUTH AT
5 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ANNA...FARMERSVILLE AND
PRINCETON.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3340 9656 3340 9639 3334 9638 3335 9633
3335 9629 3314 9629 3318 9657 3341 9658
3341 9656
TIME...MOT...LOC 2051Z 000DEG 5KT 3333 9644Special weather statement, Aug 7, 3:52 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
352 PM CDT TUE AUG 7 2012
TXZ104-072115-
COLLIN TX-
352 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN COLLIN COUNTY
AT 352 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTHEAST OF MCKINNEY...MOVING SOUTH AT
5 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ANNA...FARMERSVILLE AND
PRINCETON.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3340 9656 3340 9639 3334 9638 3335 9633
3335 9629 3314 9629 3318 9657 3341 9658
3341 9656
TIME...MOT...LOC 2052Z 000DEG 5KT 3332 9644Special weather statement, Aug 7, 3:52 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
352 PM CDT TUE AUG 7 2012
TXZ116-117-130-131-072145-
ERATH TX-HOOD TX-PALO PINTO TX-PARKER TX-
352 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN ERATH COUNTY
WESTERN HOOD COUNTY
SOUTHEASTERN PALO PINTO COUNTY
SOUTHWESTERN PARKER COUNTY
AT 352 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES WEST OF GRANBURY...MOVING SOUTH AT 15
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE LIPAN...HUCKABAY AND MORGAN
MILL.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3272 9823 3273 9789 3230 9781 3221 9801
3226 9837
TIME...MOT...LOC 2052Z 015DEG 12KT 3251 9807
CAVANAUGHThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:25 PM CDT | Special Weather Statement | FWD | Denton | 35 min |
| Aug 7, 1:33 PM CDT | Special Weather Statement | FWD | Tarrant | 27 min |
| Aug 7, 1:36 PM CDT | Special Weather Statement | FWD | Grayson | 24 min |
| Aug 7, 1:46 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 37 min |
| Aug 7, 1:52 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Cooke, Denton, Grayson | 53 min |
| Aug 7, 2:18 PM CDT | Special Weather Statement | FWD | Tarrant | 27 min |
| Aug 7, 2:29 PM CDT | Special Weather Statement | FWD | Wise | 31 min |
| Aug 7, 2:31 PM CDT | Special Weather Statement | FWD | Fannin | 29 min |
| Aug 7, 2:36 PM CDT | Special Weather Statement | FWD | Parker | 24 min |
| Aug 7, 2:55 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 24 min |
| Aug 7, 3:00 PM CDT | Special Weather Statement | FWD | Wise | 30 min |
| Aug 7, 3:02 PM CDT | Special Weather Statement | FWD | Fannin | 28 min |
| Aug 7, 3:13 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Parker | 35 min |
| Aug 7, 3:15 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 44 min |
| Aug 7, 3:19 PM CDT | Special Weather Statement | FWD | Collin | 26 min |
| Aug 7, 3:26 PM CDT | Special Weather Statement | FWD | Palo Pinto | 34 min |
| Aug 7, 3:27 PM CDT | Special Weather Statement | FWD | Wise | 33 min |
| Aug 7, 3:37 PM CDT | Special Weather Statement | FWD | Denton | 23 min |
| Aug 7, 3:51 PM CDT | Special Weather Statement | FWD | Collin | 24 min |
| Aug 7, 4:02 PM CDT | Special Weather Statement | FWD | Lamar | 28 min |
| Aug 7, 4:21 PM CDT | Special Weather Statement | FWD | Somervell | 24 min |
| Aug 7, 4:31 PM CDT | Special Weather Statement | FWD | Lamar | 29 min |
| Aug 7, 4:38 PM CDT | Special Weather Statement | FWD | Erath | 37 min |
| Aug 7, 4:49 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 22 min |
| Aug 7, 4:54 PM CDT | Special Weather Statement | FWD | Grayson | 36 min |
| Aug 7, 4:56 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 19 min |
| Aug 7, 4:59 PM CDT | Special Weather Statement | FWD | Palo Pinto | 31 min |
| Aug 7, 5:09 PM CDT | Special Weather Statement | FWD | Kaufman | 36 min |
| Aug 7, 5:26 PM CDT | Special Weather Statement | FWD | Eastland | 34 min |
| Aug 7, 5:34 PM CDT | Special Weather Statement | FWD | Eastland | 26 min |
| Aug 7, 5:41 PM CDT | Special Weather Statement | FWD | Hunt | 34 min |
| Aug 7, 5:57 PM CDT | Special Weather Statement | FWD | Ellis | 33 min |
| Aug 7, 6:11 PM CDT | Special Weather Statement | FWD | Rockwall | 34 min |
| Aug 7, 6:27 PM CDT | Special Weather Statement | FWD | Ellis | 33 min |
| Aug 7, 6:30 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Rockwall | 45 min |
| Aug 7, 6:40 PM CDT | Special Weather Statement | FWD | Henderson | 35 min |
| Aug 7, 6:45 PM CDT | Special Weather Statement | FWD | Dallas | 30 min |
| Aug 7, 6:49 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 56 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.